MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 848 900 010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that sporadically, not resuspended artifacts occured in the reverse 0 cells when processing blood typing using erytype s ab0+d and erytypecell on tango optimo.The customer stated that negative reactions in reverse typing looked like there were crumbles in it.These artifacts did cause "+/-" results instead of negative test results on tango optimo just with test cell 0.The customer provided pictures of the phenomenon and did return the supposedly defective product (erytype s ab0+d), erytypecell for investigational testing and also four specimens that had caused that phenomenon.Therefore our quality control tested all complained samples with different donor samples.All positive and negative reactions were correct.We did not observe any false positives or artefacts (crumbles) in reverse typing.Testing by the quality control laboratory confirmed the allegedly defective lot of erytype s ab0+d functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by one of our field service engineers and was confirmed to work within specifications.At this time the customer did not observe the issue any more.The root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that sporadically, not resuspended artifacts occured in the reverse 0 cells when processing blood typing using erytype s ab0+d and erytypecell on tango optimo.The customer stated that negative reactions in reverse typing looked like there were crumbles in it.These artifacts did cause "+/-" results instead of negative test results on tango optimo just with testcell 0.The customer provided pictures of the phenomenon and did return the supposedly defective product (erytype s ab0+d), erytypecell for investigational testing and also four specimens that had caused that phenomenon.Therefore our quality control tested all complained samples with different donor samples.All positive and negative reactions were correct.We did not observe any false positives or artefacts (crumbles) in reverse typing.Testing by the quality control laboratory confirmed the allegedly defective lot of erytype s ab0+d functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by one of our field service engineers and was confirmed to work within specifications.The b cell testing well is located prior to the 0 cell well of the corresponding assay.All the patient samples were positive for the b cell.The customer confirmed a proper function of the instrument.Due to the fact that the image evaluation software brought a discrepancy as the forward testing was correctly performed, the customer is prompted reviewing the out coming result in detail.Therefore a false blood typing can be excluded.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6861584
Report Number9610824-2017-00069
Device Sequence Number19184414
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1